Monday, October 15, 2012

Remicade Reaction & Realizations

After spending the majority of my afternoon in the ER due to complications from my Remicade infusions, I have made a few decisions regarding my health care and how to go about things from here on out. A lot of patients who get Remicade infusions develop reactions to the drug, either from the body building up immunities to it, or the body rejecting it therefore it doesn't work, or from a basic allergy. It's not ALL patients, but a lot, and some reactions are immediate, and some can take years to develop. I just received my 4th infusion on Wednesday and am having these problems and it's SO frustrating. There is a very real chance that I will be told on the 22nd at my appt that I will have to stop the infusions. I have no options after this...I've been on Humira, Methotrexate, 6mp, Cimzia, Prednisone, antibiotics, Entocort, Asacol, Questran, Librax, pain meds, anti-heartburn meds, Lomotil, a bowel resection that took almost 16 inches of my large and
 small intestines, and finally Remicade. 

Remicade was my last resort-the only medication I literally hadn't tried. It was supposed to be my miracle drug. And now that this is giving me adverse effects, I may have to stop it. I've decided that if I have to stop the Remicade, I will stop all of my Crohn's meds that I am currently taking. I'm going to quit cold turkey, detox my body, and see what happens. Last time I did this 5 years ago I went into remission for 2 years almost, maybe 3. I forgot I even had the damn disease. So that's my decision. I'll be out of options regardless so I may as well start over with a fresh slate. I'm choosing to share this with the "chosen few" of you who can read this for a number of reasons. I value your opinions and support, I love the advice you give, and I know some of you have been in and are currently in my shoes and can help me get through this frustration. Anyway, that's all I have to rant about lol. I am SO frustrated with it all. I Just want my life back.

No comments:

Post a Comment